# SDR QMLA2024102820139

- Difficulty date: October 25, 2024
- Submitted: October 28, 2024
- Operation: Air carrier
- Aircraft: N450AM
- Make and model: Bell 407
- Aircraft serial: 54435
- Aircraft time: 4,370 hours, 11,499 cycles
- Engine: Allsn 250C47B
- Engine time: 11,685 hours, 27,171 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ENGINE CHIP LIGHT IN-FLIGHT I ACCEPTED A PATIENT FLIGHT REQUEST FOR AN INTERFACILITY TRANSFER FROM PINE RIDGE HOSPITAL TO MONUMENT HEALTH IN RAPID CITY, SD. FLIGHT WAS UNEVENTFUL ENROUTE TO THE HOSPITAL AND THE PATIENT LEG. THE PATIENT
WAS DROPPED OFF AND WE DEPARTED THE HOSPITAL. SHORTLY AFTER TAKEOFF AND DURING THE CLIMB PHASE OF FLIGHT WE RECEIVED AN ENGINE CHIP LIGHT. OVER A RESIDENTIAL AREA AND 10 MINUTES TO THE AIRPORT PILOT ELECTED TO PERFORM A PRECAUTIONARY LANDING IN THE NEAREST SUITABLE AREA. A DIRT PARKING LOT ADJACENT TO A CONCRETE PARKING LOT WAS SELECTED (N44 03.39 W103 13.36). AFTER SCANNING THE AREA, A SAFE LANDING WAS COMPLETED. ONCE SHUT DOWN THE AIRCRAFT WAS WRITTEN UP AND TAKEN OUT OF SERVICE. PILOT NOTIFIED AIRCOM, OCC, RAM, AND MECHANIC. AFTER MAINTENANCE WAS COMPLETED, THE AIRCRAFT WAS PUT BACK IN SERVICE AND RETURNED TO BASE. MAJOR ENGINE MAINTENANCE WAS PERFORMED BY INSTALLING A NEW ENGINE SECTION DAYS PRIOR TO THE EVENT. IT’S BELIEVED THAT BREAK IN FUZZ CAUSED THE ENGINE CHIP LIGHT.
